Still Clotting

Hi everyone hope you are well. I've just come out of hospital after a sixth PE I also had a stroke in February this dispute the fact that I'm on 80mg Clexane injections twice a day. The doctors keep telling me it's impossible to clot on blood thinners but it's obviously not. Should this be happening am I doing something wrong. Also I'm due to see my rheumatologist next Monday so any suggestions as to what to talk over would be gratefully received. Thanks Margaret x

Last edited by

19 Replies

oldestnewest
  • Hi, poor you, that sounds very difficult for you, I am glad you have the Rheumatologist next Monday, I am sure they will look at your dose and or other options and probably consult other specialists, please do not make yourself more stressed by thinking you are doing something wrong. You are not the only one this has happened to for a variety of reasons. Please do tell us how it goes with the appointment. MaryF

  • Thanks Mary

  • Hi Margaret

    It sounds like they need to review your dose of Clexane!

    Some people find a higher dose, once a day, is better for them, me included.

    Best wishes.

    Dave

  • Thanks Dave

  • Hi Margaret,

    Do you have a Rheumatologist now who understands APS? That is the most important thing for all of us with APS.

    You are doing nothing wrong. Try to relax if it is possible. Easier said than done.

    I wish you good luck next Monday. Write your questions and what you want to tell the Rheumatologist down on a paper.

    Kerstin in Stockholm

  • Good idea I will thanks

  • I was on the same dose of Clexane when I got a 15cm DVT. When I presented at ED they told me they would treat me with Clexane. Told them I was already on this so they upped to100mg and saw the Haematologist next day and he changed me to Rivaroxaban +100mg Aspirin.

    So far so good! Hope they can fix you :)

  • Thanks that gives me something to ask the rheumatologist about

  • I also had major clotting whilst injecting blood thinners and my consultant added asprin (this was all pre-diagnosis). Once diagnosed Rheumatologist decided to try first Cyclophosphomide and then Rituximab, in the hope of 're-setting' my immune system. The reason for such harsh treatments was that as an APS Specialist he knew that every time I had clots, this was another 'episode' and they were getting closer and closer together. The treatments seems to have worked, that was 4 years ago. Having some issues now but no major clotting incidents. 'Re-setting immune system' is definitely something work talking to them about. I am also now taking Mychophenalate which helps. I have problems with Vitamin D, Vitamin B and Calcium but these are being managed. I am Primary APS.

    I had a nightmare when attending A & E, I was told that it is not possible to clot when on high level blood thinning injections and they even sent me home the next day, I went back the next morning and was found to have 14 Arterial Clots. Into Intensive Care the same day and in hospital for 3 weeks. It is unfortunate that there are still so many Doctors and even some Consultants who need a lot of re-training in this field.

    I really hope you get sorted and quickly. If your Rheumatologist considers the treatment above, then it is not pleasant but I have to say that looking back, it is worth the unpleasantness.

    Good luck and I will keep you in my prayers.

  • Hi Please don't think your alone, i can not have clexaine but for over 20 years been on warfarin with very high dose of 50mg and i was still getting PEs and clots my INR goes from anything from 1.2 to 21.9 , its very frustrating but i have a fantastic GP who referred me to cambridge and i have finally been offered riveroxaban 20mg daily and so far i feel 100 times better , the only thing he did say he could not guarantee anymore clots as its my condition APS . but i thought its worth trying and they are keeping a close eye on me this means no more blood tests twice a week,

    Have to have kidneys checked every 6 months though .

    I really hope you get sorted and wish you luck x

  • I am on two thinners and test my INR every 3 days ----was just hospitalized for feet problems and was having left calf pain and they found 2 DVT'S --now they were telling me the same as you { YOU CAN"T CLOT}-- they also told me that when i have had 3 shallow vein clotting episodes . so their theories are so off base . stick to your guns and make them explain the thought process of theirs . I am so sick of hearing that from them i could scream and shake them !!!

  • I know exactly how you feel. I told one of the junior doctors to go read my notes and then tell me I couldn't clot on clexane and

    not to come back until he had something sensible to say.

  • while I was in the hospital this past month for my feet --i was having pain in my left calf{ the same side as my worst foot infection and i had 2 DVT'S in that calf and they told me it was shallow vein then it was a old clot from 2009 !!! really . the dc I had could hardly speak English-- after his 3 rd trip back to me i told him to go and read my paperwork again and before he came back to get a second opinion . as i was having a bad reaction to the first batch of extremely potent anti bio tic - I couldn't breath and i was having real bad spasms in both arms . WELL he never came back and my nurse came in and said i would have to leave Casey in my room and off i went for an emergency CT scan . It came back ok but the dc's approach to me and my clotting was unbelievable,he had my clot behind my knee like it was in 2009 and the two clot's {which i still have } are in my calf ????

    well tomorrow i go to Lebanon to two new woman specialists for my feet problems.also on new anti for my lung infection???? it just doesn't seem to stop !

    But i will have my Casey with me tomorrow :-) and we will hope for the best and some answers

  • I wish you GOOD LUCK tomorrow!!!

    Give Casey a big HUGH from Kerstin

  • Hi Margaret, So sorry to hear of your multiple PE, but I understand your situation as I continued to get blood clots on warfarin. My last hospital admission was due to a mesenteric thrombosis, after which they put me on subcutaneous daltaperin twice a day and that seems to be doing the trick.

    Good luck with things,

    Louise

  • Thanks

  • I have read studies that state that using Cel-Cept on people who continue to clot while on Warfarin will stop new clots from forming. I think Cel-Cept is used for cancer? I'm not sure, but that might be something to look into.

  • I not on warfrin but clexane but I will mention it to my rheumatologist thanks

  • I am on 100 mg clexane a day, thankfully no clots but still experiencing the usual bad symptoms. I too am continually told I can't still have thick blood as the dose is so high it must be thin. Last time I saw specialist he said he would refer me to neurologist to see if there was a another undiagnosed problem. I'm happy to go and rule anything else out! But don't understand why they insist it can't be the fact that my blood is still too thick when obviously you can still clot on clexane as is evident from the posts on here!? My blood is not checked to monitor how thick it is so how do they know? I admit I don't fully understand the science of how it works and how to even check it.

You may also like...